Hail, Cloud
- When
- April 3, 10:28 AM CST
- Where
- Cloud County, Concordia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.567, -97.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 3, 3:43 AM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 343 AM CST THU APR 3 2003 SHORT TERM CONCERN ARE TEMPERATURES AND WINDS TODAY...THEN PRECIP CHANCES FOR TONIGHT. IN THE LONGER TERM...TEMPERATURES AND PRECIP CHANCES ARE MAIN CONCERNS. SOUTH-SOUTHWEST WINDS CONTINUE TO HOWL ACROSS EASTERN KANSAS ATTM AND ARE HOLDING TEMPERATURES INTO THE MIDDLE AND UPPER 60S. WITH TEMPERATURES STARTING OUT SO WARM...WARMER MAV/MET MOS NUMBERS LOOKING BETTER THAN FWC FOR HIGHS TODAY. SURFACE TROUGH INDICATED TO MAKE IT INTO NORTHWEST PART OF CWA DURING THE AFTERNOON. CONSEQUENTLY...EXPECTING STIFF SOUTH TO SOUTHWEST WINDS TO CONTINUE ACROSS SOUTHEAST TWO THIRDS OF CWA WITH WIND GUSTS OF AROUND 35 MPH LIKELY AGAIN OVER EAST CENTRAL KANSAS WHERE PRESSURE GRADIENT WILL BE STRONGEST. STILL LOOKING LIKE MOISTURE (50S DEWPOINTS) WILL BE FAIRLY SHALLOW AS 850 MB WINDS REMAIN FROM A WEST TO SOUTHWEST DIRECTION. HOWEVER...MODELS STILL INDICATING SOME CHANCE FOR CONVECTION GETTING GOING ALONG/AHEAD OF TROUGH DURING THE EVENING HOURS AS SHORTWAVE MOVES ACROSS ENHANCING VERTICAL MOTION. MOS GUIDANCE ALSO GIVING POPS AROUND 30 PERCENT SO WILL GO WITH SLIGHT CHANCE FOR EVENING HOURS ACROSS MOST OF CWA AND OVER EAST CENTRAL THROUGH THE NIGHT AS FRONT GRADUALLY PUSHES SOUTH ACROSS CWA. BY 12Z FRIDAY...FRONT IS INDICATED TO BE TO THE SOUTHEAST OF CWA WITH FAIRLY STRONG COLD ADVECTION TAKING PLACE AT THAT TIME. DUE TO CAA...CHANCES FOR RAIN LOOKING QUITE SLIM AND HAVE REMOVED CHANCE WE PREVIOUSLY HAD FOR FRIDAY ACROSS EASTERN SECTIONS OF CWA. BEYOND FRIDAY...MODELS NOW INDICATING NEXT SYSTEM WILL BE A BIT SLOWER TO MOVE OUT OF THE ROCKIES AND INTO THE PLAINS OVER THE WEEKEND. WITH SURFACE HIGH PRESSURE OVER THE AREA SATURDAY...HAVE REMOVED CHANCE FOR AFTERNOON THUNDERSTORMS ACROSS CWA. GFS INDICATING BEST CHANCES FOR PRECIPITATION NOW TO BE LATE SATURDAY NIGHT...SUNDAY AND SUNDAY NIGHT. STILL PROBLEMATICAL WHETHER WILL GET ANY SNOW INTO NORTHERN PARTS OF CWA. GFS...WITH FARTHER NORTH TRACK OF UPPER LOW...WOULD INDICATE NOT MUCH CHANCE FOR ANY SNOW LATE SUNDAY NIGHT INTO MONDAY. HOWEVER...ECMWF MUCH FARTHER SOUTH WITH LOW AND WOULD INDICATE A CHANCE...THUS HAVE LEFT THE CHANCE FOR A RAIN/SNOW MIX IN NORTHERN BORDER COUNTIES FOR NOW. FOR TUESDAY/WEDNESDAY...HAVE DROPPED TEMPERATURES A FAIR AMOUNT AS BOTH ECMWF AND GFS SHOWING A COLD SURFACE HIGH SETTLING OVER AREA WITH 850 MB TEMPERATURES IN THE -6 TO -10 DEGREE RANGE. CERTAINLY LOOKS LIKE TEMPERATURES TUESDAY MORNING LIKELY TO BE BELOW FREEZING IN 25 TO 30 DEGREE RANGE ACROSS MOST OF CWA. .TOP...NONE. 38
KSZ008>012-020>024-026-034>040-054>056-058-059-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 530 AM CST THU APR 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY ACROSS THE ENTIRE AREA AGAIN TODAY. ALL OUTDOOR BURNING SHOULD BE AVOIDED. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP ANYWHERE ACROSS THE AREA DURING THE EVENING. AFTER MIDNIGHT...ANY THUNDERSTORMS THAT MAY OCCUR SHOULD BE RESTRICTED TO ALONG AND SOUTHEAST OF A VALLEY FALLS TO TOPEKA TO COUNCIL GROVE LINE. THE MAIN THREAT FROM ANY STORMS THAT MAY DEVELOP WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT AND SUNDAY ACROSS THE ENTIRE AREA. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON SUNDAY. THE BEST CHANCES FOR SEVERE STORMS WILL BE OVER EAST CENTRAL KANSAS...AND THE LEAST LIKELY NEAR THE NEBRASKA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Grand Island radar (KUEX), 107 km away, was scanning. The volume nearest the first event began at 16:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346295.